MAUDE Adverse Event Report: ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 50-22

ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 50-22
Model Number 520-50-022
Health Effect - Clinical Code Pain (1994)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient complain of having pain and loosens.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain and loosening.The previous surgery and the surgery detailed in this event occurred 1 year apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr-51230 associated with the main part #520-50-022, head, humeral, neutral, 50-22 which documents that out of 10 parts lot, 2 parts were rejected, in which one part was rejected due to missing laser etch and other part was rejected due to many scratches on counterbore.Later the rejected parts were reworked and accepted after proper justification.All other items in the respective lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain and loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 50-22
MDR Report Key12627185
Report Number1644408-2021-01105
Device Sequence Number14583392
Product Code KWS
UDI-Device Identifier00888912145213
UDI-Public(01)00888912145213
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model Number520-50-022
Device Catalogue Number520-50-022
Device Lot Number931C1095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000 LOT 878C1766.; 520-01-012 LOT 456G1291.; 521-07-246 LOT 892U1140.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR